Alert archive / Maine / Gale Warnings in 2017

Gale Warning 34, NWS Gray, ME

October 30, 2017

NWS Gray, ME issued this gale warning at Oct 30, 2017, 9:52 AM EDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2017, 9:52 AM EDT (13:52 UTC)
Expired
Oct 31, 2017, 2:58 AM EDT
In force
17 hr
Issued by
NWS Gray, ME

The text

As transmitted.

072 
WHUS71 KGYX 301352
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
952 AM EDT MON OCT 30 2017



ANZ153-310000-
/O.CAN.KGYX.SR.W.0001.000000T0000Z-171030T1600Z/
/O.NEW.KGYX.GL.W.0034.171030T1352Z-171031T0000Z/
CASCO BAY-
952 AM EDT MON OCT 30 2017

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE STORM WARNING
HAS BEEN CANCELLED.

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ150-152-154-302100-
/O.CON.KGYX.SR.W.0001.000000T0000Z-171030T2100Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
952 AM EDT MON OCT 30 2017

...STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...SOUTHWEST 30 TO 40 KT WITH GUSTS UP TO 55 KT.

* SEAS...19 TO 24 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ANZ151-301600-
/O.CON.KGYX.SR.W.0001.000000T0000Z-171030T1600Z/
PENOBSCOT BAY-
952 AM EDT MON OCT 30 2017

...STORM WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...SOUTH 30 TO 40 KT WITH GUSTS UP TO 50 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
5 follow-up statements
186 
WHUS71 KGYX 301557
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1157 AM EDT MON OCT 30 2017



ANZ151-310000-
/O.CAN.KGYX.SR.W.0001.000000T0000Z-171030T1600Z/
/O.EXA.KGYX.GL.W.0034.000000T0000Z-171031T0000Z/
PENOBSCOT BAY-
1157 AM EDT MON OCT 30 2017

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE STORM WARNING
HAS BEEN CANCELLED.

* WINDS...SOUTH 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ153-310000-
/O.CON.KGYX.GL.W.0034.000000T0000Z-171031T0000Z/
CASCO BAY-
1157 AM EDT MON OCT 30 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ150-152-154-302100-
/O.CON.KGYX.SR.W.0001.000000T0000Z-171030T2100Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
1157 AM EDT MON OCT 30 2017

...STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 50 KT.

* SEAS...17 TO 22 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
379 
WHUS71 KGYX 301856
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
256 PM EDT MON OCT 30 2017

ANZ150-152-154-310600-
/O.CAN.KGYX.SR.W.0001.000000T0000Z-171030T2100Z/
/O.EXB.KGYX.GL.W.0034.000000T0000Z-171031T0600Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
256 PM EDT MON OCT 30 2017

...GALE WARNING IN EFFECT UNTIL 2 AM EDT TUESDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT UNTIL 2 AM EDT TUESDAY. THE STORM WARNING HAS
BEEN CANCELLED.

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...13 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-310000-
/O.CON.KGYX.GL.W.0034.000000T0000Z-171031T0000Z/
PENOBSCOT BAY-CASCO BAY-
256 PM EDT MON OCT 30 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
576 
WHUS71 KGYX 302208
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
608 PM EDT MON OCT 30 2017

ANZ151-153-311215-
/O.CAN.KGYX.GL.W.0034.000000T0000Z-171031T0000Z/
/O.NEW.KGYX.SC.Y.0085.171030T2208Z-171101T0000Z/
PENOBSCOT BAY-CASCO BAY-
608 PM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 8 PM EDT TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ150-152-154-310600-
/O.CON.KGYX.GL.W.0034.000000T0000Z-171031T0600Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
608 PM EDT MON OCT 30 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY...

* WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 45 KT.

* SEAS...9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
336 
WHUS71 KGYX 310149
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
949 PM EDT MON OCT 30 2017

ANZ152-154-311600-
/O.CAN.KGYX.GL.W.0034.000000T0000Z-171031T0600Z/
/O.EXB.KGYX.SC.Y.0085.000000T0000Z-171101T0300Z/
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
949 PM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM EDT TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ150-310800-
/O.EXT.KGYX.GL.W.0034.000000T0000Z-171031T0800Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
949 PM EDT MON OCT 30 2017

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EDT TUESDAY...

* WINDS...SOUTHWEST 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-311600-
/O.CON.KGYX.SC.Y.0085.000000T0000Z-171101T0000Z/
PENOBSCOT BAY-CASCO BAY-
949 PM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
214 
WHUS71 KGYX 310658
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
258 AM EDT TUE OCT 31 2017


ANZ150-312100-
/O.CAN.KGYX.GL.W.0034.000000T0000Z-171031T0800Z/
/O.EXB.KGYX.SC.Y.0085.000000T0000Z-171101T0900Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
258 AM EDT TUE OCT 31 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ152-154-312100-
/O.EXT.KGYX.SC.Y.0085.000000T0000Z-171101T0900Z/
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
258 AM EDT TUE OCT 31 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ151-153-312100-
/O.CON.KGYX.SC.Y.0085.000000T0000Z-171101T0000Z/
PENOBSCOT BAY-CASCO BAY-
258 AM EDT TUE OCT 31 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Oct 30, 7:48 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Oct 30, 7:48 AM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Gray ME
748 AM EDT Mon Oct 30 2017

.SYNOPSIS...
Intense low pressure will track northward bringing a period of
heavy rain and strong winds to much of New England. Coastal
areas will be hardest hit by the wind, while the mountains will
be hardest hit by the rain. As the low moves north, a cold front
will sweep westward across New England Monday morning, ushering
in colder, drier air on a stiff westerly wind. The westerly
winds will continue but gradually decrease in intensity through
Tuesday as high pressure builds in from the southwest. The next
frontal system will arrive late next week bringing another
chance of rain, but not as heavy this time.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
730 am Update: Have dropped the High Wind Warnings over southern
NH as winds have shifted into the south and diminished. Over
Maine all headlines will remain in place through mid morning. Dry
slot working north into the area with heaviest rain now across
central and eastern Maine. Meanwhile, light showers will
continue over NH and southwest Maine the rest of the morning
into the afternoon.

Previous Discussion:
The forecast of high winds and heavy rainfall verifying nicely
at this time and will continue on track into this morning. All
headlines currently up will remain in tact through the early
morning.

As the main center of low pressure moves north through upstate
New York, the remains of Philippe is being ingested into the
strong south to southeast flow aloft and showing up nicely on
satellite imagery as its entering into the Gulf of Maine early
this morning. This will help mix down the winds from the low/mid
level jet aloft over coastal and eastern areas as well as
enhance rainfall rates. Isolated thunderstorms will be possible
over southern and eastern areas of Maine due to this feature.
Currently very heavy rain is occurring in the orographically
induced areas of the mountains and foothills and some Flash
Flood Warnings are being issued in certain areas.

By mid morning a nice dry slot is depicted by models to move
through southern and eastern areas, bringing an end to the
heavy rain. This dry slot showing up nicely on composite radar
and Satellite imagery.  The flow will shift to westerly and
become gusty again by afternoon. As wind headlines get dropped
from the southeast flow this morning, some additional headline
may be needed as the winds shift to the west but will also be
very strong and gusty.

Total QPF looks to be in the 1.5 to 4 inch range but some
locally higher amounts in the higher terrain can't be ruled out.

Used a blend of models for max temps this afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
A drier and cooler air mass spreads across the region for
tonight on the westerly flow as high pressure begins to build
east.

Upper level troughing will still be in control Tuesday night
with variable cloudiness across the region. High pressure builds
in at the surface allowing for more drying and cooler but
seasonable temperatures.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Long term forecast mostly kept as is to focus on current storm
system.

High pressure moves east on Wednesday with a southerly flow
returning. This will bring gradually more warmth and moisture
into the region. Models are slowly coming into better agreement
on timing and track of the next wave which will begin affecting
us later in the week. It is looking more and more like this low
will track fairly well to the north of our area, keeping us out
of the heavier precipitation, with the best shot of rain being
on Friday with the cold front moves through. However, there
will be increasing cloud cover as the southeast flow off the
water brings in some low level clouds and perhaps some drizzle
on Thursday. The GFS has a more defined warm front with warm
advection precipitation on Thursday, but it appears to be the
outlier at this point, with other models keeping these dynamics
further to the north.

The front moves through on Friday with colder air moving in for
the weekend. Cold high pressure moves in Saturday night. GFS
brings another weak wave through the area Saturday night with a
chance of rain (and snow to the north). However, CMC and ECMWF
both keep the high over Maine through Sunday morning. Given the
consistency with these models, have discounted the GFS just a
bit and favored the forecast towards the ECMWF/CMC. This would
mean Sunday morning could be a good radiational cooling morning
with a widespread freeze. The cold won't last too long, though,
as we get back into the southwest flow again early next week.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Short Term...MVFR/IFR conditions will continue this morning.
Improving conditions to VFR will occur this afternoon. The very
strong southeast gusts early this morning will shift to west
across all areas by mid morning but remain gusty through the
afternoon and into the evening.

Long Term...Westerly winds remain fairly strong on Tuesday but
will finally calm down Tuesday night as high pressure moves
through. A return southerly flow begins on Wednesday, with lower
ceilings possibly moving in off the Gulf of Maine as early as
Wednesday night or Thursday. Another cold front moves through
from the northwest on Friday, pushing out the low level moisture
and returning VFR conditions to the region after a brief shot of
rainfall.

&&

.MARINE...
Short Term...Storm Warnings will continue the rest of the
morning in the Bays and throuth the afternoon over the outer
waters. Given the strength of the winds seas will rise to 18-25
ft this morning. Winds will eventually diminish to gales
tonight.

Long Term...Westerly winds on Tuesday will gust into the 30 to
35 KT range before diminishing Tuesday night with high pressure
moving by. A southerly flow begins again by Thursday, possibly
reaching advisory levels before the next cold front arrives on
Friday.

&&

.HYDROLOGY...
Flash Flooding:
A very quick hitting storm with deep tropical moisture
connection means that flash flooding is possible across the
area. Will keep all Flash Flood watches in place. The heaviest
QPF will be confined to the mountains and foothills of Western
Maine and New Hampshire. Most of the QPF /around 2-4 inches/
falls in less than 12 hours which should easily exceed the flash
flood guidance across portions of the region. A flash flood
watch remains in effect through the morning.

Rivers: Many rivers are already running a bit high from our last
batch of rain and that combined with now fairly saturated soil
will result in river flooding. The area of greatest QPF is in
the White mountains where some of the fastest reacting rivers
are located. With confidence high for widespread 2-3" amounts
through this area, and the potential for higher amounts river
flood warnings have already been issued for the Pemigewasset
river at Woodstock, the Saco at Conway, and the Swift at
Roxbury. These rivers are expected to reach flood stage by
morning. Anyone with interests along these rivers should take
action tonight before nightfall.

Elsewhere in the Whites, there are several points which may
reach flood stage, but with less confidence in reaching flood
and a later crest time have opted to hold off on warnings at
this point. These points include the Ammonoosuc river at
Bethlehem, the Baker at Rumney, and the Pemi at Plymouth.

Extending into Maine widespread 2-3" amounts are anticipated
into the upper Kennebec basin, including the Sandy and
Carrabassett rivers. These rivers take longer to react and thus
will hold off on flood warnings for now. The mainstem Kennebec
is also heavily regulated and may be able to hold off folding.
Interests along the Kennebec should monitor this storm closely.

&&

.TIDES/COASTAL FLOODING...
Despite a low tide of around 8.5 ft
at Portland, storm surge of 2.5 feet is expected, which will
remain below coastal flood levels. However, with high waves and
the surge some splash over and minor beach erosion will be
possible at the time of high tide around 745 AM this morning.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Flash Flood Watch until 2 PM EDT this afternoon for MEZ007>009-
     012>014-018>028.
     Wind Advisory until 11 AM EDT this morning for MEZ007>009-
     012>014.
     High Wind Warning until 11 AM EDT this morning for MEZ018>028.
NH...Flash Flood Watch until 2 PM EDT this afternoon for NHZ001>015.
     High Wind Warning until 11 AM EDT this morning for NHZ014.
     High Wind Warning until 8 AM EDT this morning for NHZ001>003.
MARINE...Storm Warning until noon EDT today for ANZ151-153.
     Storm Warning until 5 PM EDT this afternoon for ANZ150-152-154.

&&

NEAR TERM...Marine
SHORT TERM...Hanes
LONG TERM...Legro
Hazardous weather outlook, Oct 30, 7:24 AM EDT, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
724 AM EDT Mon Oct 30 2017

NHZ004>013-015-311130-
Northern Carroll-Southern Grafton-Southern Carroll-Sullivan-
Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Western And Central Hillsborough-
724 AM EDT Mon Oct 30 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

MEZ018>028-NHZ014-311130-
Interior York-Interior Cumberland-Androscoggin-Kennebec-
Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-
Knox-Coastal Waldo-Coastal Rockingham-
724 AM EDT Mon Oct 30 2017

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine and southern New Hampshire.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

MEZ007>009-012>014-311130-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-
724 AM EDT Mon Oct 30 2017

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for south central Maine, west
central Maine and western Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

NHZ001>003-311130-
Northern Coos-Southern Coos-Northern Grafton-
724 AM EDT Mon Oct 30 2017

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for northern New Hampshire.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

ANZ150-152-154-311130-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
724 AM EDT Mon Oct 30 2017

...STORM WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

ANZ151-153-311130-
Penobscot Bay-Casco Bay-
724 AM EDT Mon Oct 30 2017

...STORM WARNING IN EFFECT UNTIL NOON EDT TODAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Oct 30, 8:52 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Gray ME
852 AM EDT MON OCT 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     NON-TSTM WND DMG 1 SW OLD ORCHARD BEACH  43.51N  70.39W
10/30/2017                   YORK               ME   AMATEUR RADIO

            POWER POLES SNAPPED. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER GYX1704306

LEGRO
Local storm report, Oct 30, 8:54 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Gray ME
854 AM EDT MON OCT 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     NON-TSTM WND DMG 3 ENE NORTH WINDHAM     43.85N  70.38W
10/30/2017                   CUMBERLAND         ME   AMATEUR RADIO

            TREES DOWN ACROSS ROUTE 115. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER GYX1704307

LEGRO
Local storm report, Oct 30, 9:00 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Gray ME
900 AM EDT MON OCT 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 AM     NON-TSTM WND DMG 3 ESE PAWTUCKAWAY STATE 43.08N  71.13W
10/30/2017                   ROCKINGHAM         NH   TRAINED SPOTTER

            LARGE TREES AND WIRES DOWN ON RAYMOND RD NEAR SEAMAN
            POINT RD

&&

EVENT NUMBER GYX1704308

ES
Local storm report, Oct 30, 9:07 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Gray ME
907 AM EDT MON OCT 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     NON-TSTM WND DMG KENNEBUNK               43.38N  70.55W
10/30/2017                   YORK               ME   LAW ENFORCEMENT

            WESTERN AVE CLOSED TREES ON WIRES.

&&

EVENT NUMBER GYX1704309

MC
Local storm report, Oct 30, 9:20 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Gray ME
920 AM EDT MON OCT 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLOOD            DEERFIELD               43.15N  71.22W
10/30/2017                   ROCKINGHAM         NH   TRAINED SPOTTER

            ROAD WASHOUT ON WILLOW ROAD.

&&

EVENT NUMBER GYX1704310

ARNOTT
Local storm report, Oct 30, 9:21 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Gray ME
921 AM EDT MON OCT 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLOOD            DEERFIELD               43.15N  71.22W
10/30/2017                   ROCKINGHAM         NH   TRAINED SPOTTER

            ROUTE 43 FLOODED IN DEERFIELD.

&&

EVENT NUMBER GYX1704311

ARNOTT

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 1:19 AM EDTAreal Flood WarningGYXYork6 hr
Oct 30, 4:21 AM EDTFlash Flood WarningGYXCumberland, Oxford6 hr
Oct 30, 11:58 AM EDTAreal Flood WarningGYXFranklin, Oxford, Somerset6 hr
Oct 30, 1:01 PM EDTSpecial Weather StatementGYXOxford59 min
Oct 30, 1:15 PM EDTRiver Flood WarningGYXOxford25 hr
Oct 30, 2:00 PM EDTRiver Flood WarningGYXSomerset8 hr
Oct 30, 6:08 PM EDTSmall Craft AdvisoryGYX35 hr
Oct 30, 2:05 AM EDTRiver Flood WarningGYXGrafton36 hr
Oct 30, 2:55 AM EDTFlash Flood WarningGYXBelknap, Carroll, Coos, Grafton6 hr
Oct 30, 4:04 AM EDTFlash Flood WarningGYXBelknap, Carroll, Coos, Grafton6 hr
Oct 30, 4:09 AM EDTRiver Flood WarningGYXHillsborough19 hr
Oct 30, 5:31 AM EDTRiver Flood WarningGYXMerrimack60 hr
Oct 30, 5:54 AM EDTRiver Flood WarningGYXBelknap, Grafton, Merrimack10 hr
Oct 30, 5:57 AM EDTRiver Flood WarningGYXCheshire, Hillsborough20 hr
Oct 30, 6:14 AM EDTRiver Flood WarningGYXGrafton14 hr
Oct 30, 8:53 AM EDTAreal Flood WarningGYXBelknap, Carroll, Coos, Grafton6 hr
Oct 30, 10:36 AM EDTRiver Flood WarningGYXCoos11 hr
Oct 30, 11:48 AM EDTRiver Flood WarningGYXGrafton7 hr
Oct 30, 2:00 PM EDTRiver Flood WarningGYXHillsborough10 hr
Oct 30, 2:48 PM EDTRiver Flood WarningGYXMerrimack29 hr
Oct 30, 6:47 PM EDTFlash Flood WatchGYXCoos15 hr

Nearby

Gale Warnings in Maine, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.